Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 11, 2016, 4:21 PM EDT for Gadsden County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 11, 2016, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WWUS82 KTAE 112021 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 PM EDT MON JUL 11 2016 FLZ016-017-112100- LEON FL-GADSDEN FL- 421 PM EDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND WEST CENTRAL LEON COUNTIES UNTIL 500 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDWAY...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...ANDREW...FORT BRADEN AND LAKE TALQUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3040 8457 3052 8458 3056 8441 3039 8438 TIME...MOT...LOC 2019Z 255DEG 8KT 3046 8448 $$ ADL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:09 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 11, 3:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 309 PM EDT MON JUL 11 2016 .NEAR TERM [Through Tonight]... Scattered convection will continue across the area this afternoon through around sunset and then rapidly diminish. The RAP forecasts WMSI (Wet Microburst Severity Index) values from 60-80 across the area through the remainder of the afternoon, so a few stronger storms with an isolated pulse severe storm or two remain possible. Overnight lows will generally range from the mid 70s inland to near 80 along the coast. .SHORT TERM [Tuesday Through Wednesday Night]... Ridging from the Bermuda high extends well westward into our area at the lower levels, with a rift between the Bermuda high and another area of high pressure over the southwestern states that's left our area under the influence of a weak upper level trough. Influence from this weak upper level trough will be quite limited however, and the main forcing will be from smaller scale factors such as our diurnal seabreeze fronts and from outflow boundaries and boundary collisions. Moderate flow (<10 knots) will be from the S/SE at the 1000-700 mb level both Tuesday and Wednesday will favor the development of sea-breeze thunderstorms over north Florida, particularly in the western Big Bend. With moderate moisture and instability on tap, there will be chances for strong to borderline severe thunderstorms both days, mostly focused along the Panhandle and western Big Bend. Temperatures will remain seasonably warm with highs in the low to mid 90s (and max apparent temperatures around 100) and lows in the mid 70s. .LONG TERM [Thursday Through Monday]... The pattern over the southeast will remain largely unchanged until the weekend when the upper level extent of the Bermuda high builds westward over north Florida. Chances for thunderstorms will be what is climatologically normal for this time of year, 30-40% chances across the tri-state area each afternoon and about 20% overnight over land as thunderstorm coverage dissipates as well as offshore when the land-breeze moves out over the coastal waters. Temperatures will remain slightly above normal with highs in the mid 90s and lows in the mid 70s. && .AVIATION [Through 18Z Tuesday]... Scattered showers and storms have developed mainly west of a line from ECP to DHN in an area of better instability and lift. Hi Res models depict a slow shift to the northeast with additional development east of this area. DHN and TLH stand the better chances of experiencing with less chances at the other TAF sites. Primary VFR except underneath convection where tempo MVFR will be common. Predominate VFR returns overnight. Possible MVFR vsbys at sites that do experience rainfall this afternoon around 12Z. && .MARINE... Winds are expected to remain below 15 knots for the next several days with seas of 2 feet or less. The main concern for marine operators will be our daily chances for thunderstorms, which could cause very localized areas of higher winds and seas. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Scattered thunderstorms the next several days may cause localized areas of heavy rainfall, but no widespread heavy rain or flooding is expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 96 76 / 0 30 10 30 20 Panama City 79 89 79 89 79 / 10 20 0 30 10 Dothan 74 93 74 94 75 / 10 30 10 30 10 Albany 74 95 75 96 75 / 10 10 10 20 20 Valdosta 73 95 74 96 74 / 10 30 20 30 30 Cross City 73 94 74 95 75 / 10 30 10 30 30 Apalachicola 78 90 78 91 78 / 10 20 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Moore LONG TERM...Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...DVD HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 11, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON JUL 11 2016
FLZ016-GAZ156-112015-
GADSDEN FL-DECATUR GA-
335 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN AND SOUTH
CENTRAL DECATUR COUNTIES UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREENSBORO...OR 8 MILES
NORTHWEST OF QUINCY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRETNA...ATTAPULGUS...MOUNT PLEASANT...HARDAWAY...FOWLSTOWN...
LAINGKAT...DOUGLAS CITY AND FACEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3082 8451 3074 8443 3057 8466 3064 8478
3088 8461
TIME...MOT...LOC 1934Z 222DEG 17KT 3066 8467
ADLLocal storm report, Jul 11, 3:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 1 NNE BLAKELY 31.40N 84.93W
07/11/2016 EARLY GA 911 CALL CENTER
TREE DOWN ON TARVER ROAD
&&
DVDSpecial weather statement, Jul 11, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT MON JUL 11 2016
FLZ017-GAZ157-158-112045-
LEON FL-GRADY GA-THOMAS GA-
355 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF TALLAHASSEE...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...IAMONIA...METCALF...MONCRIEF...MOCCASIN GAP...
PINE PARK...ROCKY HILL AND BEACHTON.
LAT...LON 3067 8398 3067 8401 3065 8401 3054 8414
3063 8423 3077 8422 3096 8408 3076 8387
TIME...MOT...LOC 1954Z 226DEG 16KT 3064 8413
ADLSpecial weather statement, Jul 11, 3:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT MON JUL 11 2016
GAZ123>126-144-145-112045-
LEE GA-BAKER GA-TERRELL GA-CALHOUN GA-MITCHELL GA-DOUGHERTY GA-
356 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...EASTERN CALHOUN...
NORTHEASTERN BAKER...NORTHEASTERN MITCHELL...TERRELL AND LEE COUNTIES
UNTIL 445 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY FROM PLEASANT HILL SOUTHWARD TO LOCKETT
CROSSING TO RED STORE CROSSROADS. POCKETS OF WINDS IN EXCESS OF 40
MPH WILL BE POSSIBLE AS THIS OUTFLOW BOUNDARY MOVES EASTWARD AT 30
MPH. ADDITIONAL STRONG AND GUSTY WINDS WILL BE POSSIBLE IN AND
AROUND THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
ALBANY...PUTNEY...LEESBURG...BACONTON...SMITHVILLE...
MARINE CORPS LOGISTICS BASE...EAST ALBANY...TURNER CITY...WALKER...
SASSER...BRONWOOD...DAWSON MUNICIPAL A/P...FORRESTER...CLARKS MILL...
STARKSVILLE...HEROD...MOSSY DELL...LESTER...ACREE AND OLIVERS MILL.
LAT...LON 3194 8441 3187 8434 3192 8434 3191 8392
3186 8393 3180 8398 3180 8401 3176 8399
3172 8403 3165 8402 3165 8399 3163 8401
3156 8398 3155 8400 3135 8400 3137 8447
3172 8455 3177 8440 3192 8446 3194 8444
TIME...MOT...LOC 1952Z 259DEG 25KT 3161 8442
55-SCHOLLSpecial weather statement, Jul 11, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EDT MON JUL 11 2016 FLZ016-GAZ156-157-112100- GADSDEN FL-DECATUR GA-GRADY GA- 407 PM EDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...WEST CENTRAL GRADY AND SOUTHEASTERN DECATUR COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WHIGHAM...OR 10 MILES SOUTHEAST OF BAINBRIDGE...MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAVANA...WHIGHAM...ATTAPULGUS...CLIMAX...HINSON...JAMIESON... BRANCHVILLE...LAINGKAT...AMSTERDAM...NICKLEVILLE AND DOGTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3062 8444 3068 8459 3095 8446 3084 8426 TIME...MOT...LOC 2007Z 219DEG 11KT 3079 8446 ADL
Special weather statement, Jul 11, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 PM EDT MON JUL 11 2016 FLZ016-017-112100- LEON FL-GADSDEN FL- 421 PM EDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND WEST CENTRAL LEON COUNTIES UNTIL 500 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDWAY...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...ANDREW...FORT BRADEN AND LAKE TALQUIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3040 8457 3052 8458 3056 8441 3039 8438 TIME...MOT...LOC 2019Z 255DEG 8KT 3046 8448 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:51 PM EDT | Special Weather Statement | TAE | Walton | 24 min |
| Jul 11, 1:27 PM EDT | Special Weather Statement | TAE | Holmes | 33 min |
| Jul 11, 2:57 PM EDT | Special Weather Statement | TAE | Leon | 48 min |
| Jul 11, 3:35 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Jul 11, 6:22 PM EDT | Special Weather Statement | TAE | Gilchrist | 38 min |
| Jul 11, 2:15 PM EDT | Special Weather Statement | TAE | Clay | 45 min |
| Jul 11, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 37 min |
| Jul 11, 2:39 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 51 min |
| Jul 11, 2:56 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Early | 34 min |
| Jul 11, 3:17 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 43 min |
| Jul 11, 3:25 PM EDT | Special Weather Statement | TAE | Grady | 50 min |
| Jul 11, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Mitchell and 1 more | 23 min |
| Jul 11, 3:55 PM EDT | Special Weather Statement | TAE | Thomas | 50 min |
| Jul 11, 3:56 PM EDT | Special Weather Statement | TAE | Dougherty, Lee | 49 min |
| Jul 11, 4:07 PM EDT | Special Weather Statement | TAE | Decatur | 53 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | TAE | Thomas | 40 min |
| Jul 11, 1:19 PM EDT | Special Weather Statement | TAE | Dale | 26 min |
| Jul 11, 1:39 PM EDT | Special Weather Statement | TAE | Henry | 51 min |
| Jul 11, 1:46 PM EDT | Special Weather Statement | TAE | Houston | 44 min |
| Jul 11, 2:00 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 30 min |
| Jul 11, 2:05 PM EDT | Special Weather Statement | TAE | Houston | 40 min |
| Jul 11, 2:14 PM EDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 31 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.